Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gloorb

11 weeks on accutane and still breaking out

Recommended Posts

I started with accutane 11 weeks ago. My skin was the clearest it's been in I don't remember how long after a month of starting it. After that, it seemed like it was getting worse and worse. I know everyone's skin is different, but my friend stopped breaking out after 2 months and my sister's progress is better than mine and she's been on accutane for a month less. It's stressing me out because prom is a month and a half away and i NEED this to work by then so I don't have to cake on makeup and worry about all of my cysts and have scaly, dry skin. Oh, last weekend I woke up and had 15 cysts. I managed to pop them when they came closer to the surface.. the other day i had about 10, most new ones! I don't understand how it's this bad and I've been taking it for this long.. Please help; tell me about how long it took for your skin to improve without getting worse again or to stop breaking out.

Share this post


Link to post
Share on other sites

gloorb, STOP popping your cysts while on Accutane. Your skin is so fragile at this stage. You're not risking hyperpigmentation. That's a given. You're risking dented scarring. Stop! I know it's rough, but hot, wet wash cloths and moisturizing will help so much more than popping and squeezing.

I wish we could sugarcoat this and tell you everything is going to be fine come prom, but we can't. That would be a lie. We honestly do not know how your skin will react anymore than you do because like you said, everyone's skin does react differently. I'm not trying to be mean, or hateful, or insensitive - just honest. I feel for your situation and your anguish. I really do and I hope you are clear enough and confident enough to hold your head up no matter what your skin looks like when it's time for prom.

Share this post


Link to post
Share on other sites

Don't worry hun...my third month is pretty bad too but i just started clearing up again...its a tough cycle but it will be worth it in the end :) it's perfectly normal

Share this post


Link to post
Share on other sites

I have been on Accutane twice and both times I didn't notice improvement until month 5-6. Sure enough though I was clear by the end of my course :) Good luck and stop worrying.

Share this post


Link to post
Share on other sites

i made the mistake of poping my cysts when i was on accutane and the redness and hyperpigmentation is just now getting better after being off the medicine for 2 months. but i dont know how else to get rid of them other than poping them. BUT hang in there!!! my skin looked horrible at week 11. My initial breakout lasted 10 weeks... then suddenly got better and better. i know it sucks right now...but the results are sooo worth it! you should be better in time for prom. i have a few pics in my gallery that prove the wait is worth it! good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×